MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240020040
Medical Device Problem Codes Premature Activation (1484); Stretched (1601); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil prematurely deployed and malpositioned, which required snaring.A 2mm x 4cm embold fibered coil was selected for use in an adrenal myelolipoma.An attempt was made to deploy the coil through a 105cm truselect microcatheter.The area of interest was a branch of the adrenal.The physician did not like the coil's position, so an attempt was made to retract the coil, but only the delivery wire came back, not the coil itself.No resistance was felt when trying to pull the coil back, and the proximal release perforation was not snapped and remained intact.An 016 coil pusher was used to try and push the coil out, but this was unsuccessful.The microcatheter was able to be removed, but the coil and string from the delivery wire were still in the base catheter.A non-boston scientific guidewire was used to try and push the coil through.It looked better, but the string was still in the base catheter.While attempting to remove the guidewire, the base catheter flipped the coil into the aorta.Contralateral access was obtained in order to snare out the coil and string.The patient was hemodynamically stable, and there were no complications post case.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for analysis.Visual examination revealed a stretched and detached partial coil.The introducer sheath was not returned.The perforations were intact.Microscopic examination revealed that the partial coil was detached at the distal coupler weld.There was no coupler damage.Media was returned in the form of a photo.The photo was reviewed which showed the device coil was detached/separated.
 
Event or Problem Description

Brand Name
EMBOLD FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21125271
Report Number2124215-2024-83514
Device Sequence Number6957665
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public08714729983521
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240020040
Device Catalogue NumberM001394240020040
Device Lot Number0034382649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENSON GUIDEWIRE.; BENSON GUIDEWIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexUnknown